IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Testing Proportionality in Duration Models with Respect to Continuous Covariates

  • Bhattacharjee, A.
  • Samarjit Das

Several omnibus tests of the proportional hazards assumption have been proposed in the literature. In the two-sample case, tests have also been developed against non-parametrically specified ordered alternatives. This paper considers a natural extension of such monotone ordering to the case of continuous covariates, and develops tests for the proportional hazards assumption against such ordered alternatives. Small sample properties of the tests are explored. The use of the test statistics, and use of histogram sieve estimators in the case where proportionality does not hold, are illustrated with application to data on strike durations.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.econ.cam.ac.uk/research/repec/cam/pdf/wp0220.pdf
Download Restriction: no

Paper provided by Faculty of Economics, University of Cambridge in its series Cambridge Working Papers in Economics with number 0220.

as
in new window

Length: 22
Date of creation: Aug 2002
Date of revision:
Handle: RePEc:cam:camdae:0220
Note: EM
Contact details of provider: Web page: http://www.econ.cam.ac.uk/index.htm

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Joel L. Horowitz, 1999. "Semiparametric Estimation of a Proportional Hazard Model with Unobserved Heterogeneity," Econometrica, Econometric Society, vol. 67(5), pages 1001-1028, September.
  2. Kiefer, Nicholas M, 1988. "Economic Duration Data and Hazard Functions," Journal of Economic Literature, American Economic Association, vol. 26(2), pages 646-79, June.
  3. McCall, Brian P, 1994. "Testing the Proportional Hazards Assumption in the Presence of Unmeasured Heterogeneity," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 9(3), pages 321-34, July-Sept.
  4. Dale T. Mortensen, 1977. "Unemployment insurance and job search decisions," Industrial and Labor Relations Review, ILR Review, Cornell University, ILR School, vol. 30(4), pages 505-517, July.
  5. David Card & Craig A. Olson, 1992. "Bargaining Power, Strike Duration, and Wage Outcomes: An Analysis of Strikes in the 1880s," NBER Working Papers 4075, National Bureau of Economic Research, Inc.
  6. Atkinson, A. B. & Gomulka, J. & Micklewright, J. & Rau, N., 1984. "Unemployment benefit, duration and incentives in Britain : How robust is the evidence?," Journal of Public Economics, Elsevier, vol. 23(1-2), pages 3-26.
  7. Lawrence F. Katz, 1986. "Layoffs, Recall and the Duration of Unemployment," NBER Working Papers 1825, National Bureau of Economic Research, Inc.
  8. Han, Aaron & Hausman, Jerry A, 1990. "Flexible Parametric Estimation of Duration and Competing Risk Models," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 5(1), pages 1-28, January-M.
  9. Narendranathan, W & Stewart, Mark B, 1993. "How Does the Benefit Effect Vary as Unemployment Spells Lengthen?," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 8(4), pages 361-81, Oct.-Dec..
  10. Kennan, John, 1985. "The duration of contract strikes in U.S. manufacturing," Journal of Econometrics, Elsevier, vol. 28(1), pages 5-28, April.
  11. Murphy, S. A. & Sen, P. K., 1991. "Time-dependent coefficients in a Cox-type regression model," Stochastic Processes and their Applications, Elsevier, vol. 39(1), pages 153-180, October.
  12. P Ingram & David Metcalf & Jonathan Wadsworth, 1992. "Do Strikes Pay?," CEP Discussion Papers dp0092, Centre for Economic Performance, LSE.
  13. A. Bhattacharjee & C. Higson & S. Holly & P. Kattuman, 2009. "Macroeconomic Instability and Business Exit: Determinants of Failures and Acquisitions of UK Firms," Economica, London School of Economics and Political Science, vol. 76(301), pages 108-131, 02.
  14. Jayet, H. & Moreau, A., 1991. "Analysis of survival data : Estimation and specification tests using asymptotic least squares," Journal of Econometrics, Elsevier, vol. 48(1-2), pages 263-285.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:cam:camdae:0220. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Howard Cobb)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.